Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

cm docs...would you classify this as an adverse reaction?

Posted by on Feb. 13, 2013 at 4:25 AM
  • 17 Replies
Ok..in a nutshell i have a renal disease and ureteral stent in place. The stent caused stones to form in my kidney. I had two lithrotripsies performed but there are still some very large stones. My urologist thinks the best thing to do is go in percontaneously through my flank and remove them. Due to circumstances in my life ( dh is deployed, im in medic school, i dont agree with my in laws parenting..so i have to wait for my mom to return from p.r.) im not having the procedure done until next month. Because of the pain im in he gave me oxycodone. Its a low dose, directed to take one or two every four hrs. I only take it at night after my kids are in bed and it hurts to lay down. Typically people that take analgesics like this will get low bp..lowered heart rate..drowsiness. However, i feel jittery and on edge. I cant stay still. My bp is normal.. but my heart rate is slightly elevated. The pain does subside, but i can't relax to go to sleep. Would you consider this an adverse reaction? Possibly a mild allergic reaction? Should i consult with my urologist and ask for something different? Even if my symptoms are not typical, have any of you experienced this on this medication?
Posted on the NEW CafeMom Mobile
by on Feb. 13, 2013 at 4:25 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous on Feb. 13, 2013 at 5:07 AM
It does that to me too. anytime I've needed to take it I ended up feeling the need to do something. Jittery. Gotta be moving.

Quoting marinenonstop:

Ok..in a nutshell i have a renal disease and ureteral stent in place. The stent caused stones to form in my kidney. I had two lithrotripsies performed but there are still some very large stones. My urologist thinks the best thing to do is go in percontaneously through my flank and remove them. Due to circumstances in my life ( dh is deployed, im in medic school, i dont agree with my in laws parenting..so i have to wait for my mom to return from p.r.) im not having the procedure done until next month. Because of the pain im in he gave me oxycodone. Its a low dose, directed to take one or two every four hrs. I only take it at night after my kids are in bed and it hurts to lay down. Typically people that take analgesics like this will get low bp..lowered heart rate..drowsiness. However, i feel jittery and on edge. I cant stay still. My bp is normal.. but my heart rate is slightly elevated. The pain does subside, but i can't relax to go to sleep. Would you consider this an adverse reaction? Possibly a mild allergic reaction? Should i consult with my urologist and ask for something different? Even if my symptoms are not typical, have any of you experienced this on this medication?
Posted on the NEW CafeMom Mobile
Anonymous
by Anonymous on Feb. 13, 2013 at 5:10 AM

I'm not sure so here is a bump for you.

Anonymous
by Anonymous on Feb. 13, 2013 at 5:13 AM
No, everyone reacts to medication differently. What may bring some people down makes others go up and vice versus.
Caitlin1983
by on Feb. 13, 2013 at 5:18 AM
It does that to me too.

As a side note, taking oxycodone for a long period of time, gave me kidney stones.
Posted on the NEW CafeMom Mobile
nikabear
by Gold Member on Feb. 13, 2013 at 5:19 AM
That's not an adverse reaction. I have taken it before and it does the same thing to me. Maybe your doctor could prescribe something else?
Posted on the NEW CafeMom Mobile
marinenonstop
by on Feb. 13, 2013 at 5:37 AM
Oh ok..at least im not the only one. Lol thanks



Quoting Anonymous:

It does that to me too. anytime I've needed to take it I ended up feeling the need to do something. Jittery. Gotta be moving.



Quoting marinenonstop:

Ok..in a nutshell i have a renal disease and ureteral stent in place. The stent caused stones to form in my kidney. I had two lithrotripsies performed but there are still some very large stones. My urologist thinks the best thing to do is go in percontaneously through my flank and remove them. Due to circumstances in my life ( dh is deployed, im in medic school, i dont agree with my in laws parenting..so i have to wait for my mom to return from p.r.) im not having the procedure done until next month. Because of the pain im in he gave me oxycodone. Its a low dose, directed to take one or two every four hrs. I only take it at night after my kids are in bed and it hurts to lay down. Typically people that take analgesics like this will get low bp..lowered heart rate..drowsiness. However, i feel jittery and on edge. I cant stay still. My bp is normal.. but my heart rate is slightly elevated. The pain does subside, but i can't relax to go to sleep. Would you consider this an adverse reaction? Possibly a mild allergic reaction? Should i consult with my urologist and ask for something different? Even if my symptoms are not typical, have any of you experienced this on this medication?

Posted on the NEW CafeMom Mobile
marinenonstop
by on Feb. 13, 2013 at 5:43 AM
He prescribed them for me last week and i don't take them every night. Ive never had a history of stones until during my pregnancy in 2011. My renal disease flared up terribly. My kidney wound up swelling up so much that it was blocking and compressing the ureter. I was admitted in the hospital for pain management.. but while I was there i went into acute renal failure and the urine began passing through my kidney into my abdominal cavity. The lack of filtration caused me to go into septic shock.. i had fluid surrounding my lungs. I was admitted into the icu unable to breathe on my own. They placed the stent to drain my kidney. My kidney is only functioning at 50 percent...but now im getting stones which never happened before ever in my life.


Quoting Caitlin1983:

It does that to me too.



As a side note, taking oxycodone for a long period of time, gave me kidney stones.

Posted on the NEW CafeMom Mobile
marinenonstop
by on Feb. 13, 2013 at 5:46 AM
Im going to ask him. Maybe tylenol 3 would be better. Ive taken it before and if i take two the pain goes away and i dont feel so antsy. At least i know im not the only one that gets like this on it.


Quoting nikabear:

That's not an adverse reaction. I have taken it before and it does the same thing to me. Maybe your doctor could prescribe something else?

Posted on the NEW CafeMom Mobile
Anonymous
by Anonymous on Feb. 13, 2013 at 5:51 AM
Even if your dh is deployed, you can get hin sent home because you need surgery. Talk your doctor about sending a red cross message.
thefiregoddess
by Ruby Member on Feb. 13, 2013 at 5:57 AM
I wouldn't know. .. im allergic to Percocet. I vomit and swell. :/
Posted on the NEW CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)